Alert archive / Kentucky / Frost Advisories in 2011
Frost Advisory 5, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Oct 22, 2011, 4:16 AM EDT for 30 counties in Kentucky. It took effect at Oct 22, 2011, 11:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2011, 4:16 AM EDT (08:16 UTC)
- In effect from
- Oct 22, 2011, 11:00 PM EDT
- Expired
- Oct 23, 2011, 9:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Jackson, KY
All 30 counties
Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 29 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544 WWUS73 KJKL 220816 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 416 AM EDT SAT OCT 22 2011 ...FROST EXPECTED THIS MORNING AND AGAIN LATE TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL BE RESPONSIBLE FOR MORNING LOWS FALLING TO AROUND 32 DEGREES...PARTICULARLY IN MOST VALLEY AREAS. CONSEQUENTLY WIDESPREAD FROST IS EXPECTED THROUGH EARLY THIS MORNING. THE FROST WILL BE MOST PREVALENT IN THE VALLEY LOCATIONS. CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN TONIGHT WITH LOWS ONCE AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS WILL PROVIDE ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY LOCATIONS. KYZ052-058>060-068-069-079-080-083>088-104-106>120-221300- /O.NEW.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/ /O.CON.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 416 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * FROST IS EXPECTED IN MOST LOCATIONS THROUGH 9 AM THIS MORNING. IT WILL BE MOST PREVALENT IN VALLEYS...AND MORE PATCHY IN NATURE ALONG THE HIGHER RIDGES. AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11 PM...AND CONTINUE THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE CONFINED TO VALLEY LOCATIONS. * TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS THIS MORNING. RIDGES WILL REMAIN A BIT WARMER...WITH LOWS IN THE MID 30S. TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES. * PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KYZ044-050-051-221300- /O.CON.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/ FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE 416 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * FROST IS EXPECTED IN MOST LOCATIONS THROUGH 9 AM THIS MORNING. * TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES THIS MORNING. * PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KAS
4 follow-up statements
494 WWUS73 KJKL 221257 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 857 AM EDT SAT OCT 22 2011 ...FROST EXPECTED IN THE VALLEYS AGAIN LATE TONIGHT... .CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN LATE TONIGHT WITH LOWS ONCE AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS WILL PROVIDE ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY LOCATIONS. KYZ052-058>060-068-069-079-080-083>088-104-106>120-222100- /O.CAN.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/ /O.CON.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 857 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY... ...THE FROST ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST ADVISORY FOR THIS MORNING. A SECOND FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY. * AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11 PM...AND CONTINUE THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE CONFINED TO VALLEY LOCATIONS. * TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES. * PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KYZ044-050-051-221400- /O.CAN.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/ FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE 857 AM EDT SAT OCT 22 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST ADVISORY. WITH THE MORNING SUN HAVING MELTED OFF MOST OR ALL OF ANY REMAINING FROST THE FROST ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. $$ KAS/AR
848 WWUS73 KJKL 221951 AAB NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 351 PM EDT SAT OCT 22 2011 ...FROST EXPECTED IN THE VALLEYS AGAIN LATE TONIGHT... .CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN LATE TONIGHT WITH LOWS ONCE AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS WILL PROVIDE ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY LOCATIONS. KYZ052-058>060-068-069-079-080-083>088-104-106>120-230400- /O.CON.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 351 PM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY. * AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11 PM...AND CONTINUE THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE CONFINED TO VALLEY LOCATIONS. * TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES. * PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AR
004 WWUS73 KJKL 230101 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 901 PM EDT SAT OCT 22 2011 ...FROST EXPECTED IN THE VALLEYS AGAIN LATE TONIGHT... .CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN LATE TONIGHT WITH LOWS ONCE AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS WILL PROVIDE ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY LOCATIONS. KYZ052-058>060-068-069-079-080-083>088-104-106>120-231300- /O.CON.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 901 PM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY. * AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11 PM...AND CONTINUE THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE CONFINED TO VALLEY LOCATIONS. * TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES. * PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AR/SHALLENBERGER
937 WWUS73 KJKL 231306 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 906 AM EDT SUN OCT 23 2011 ...FROST ADVISORY HAS EXPIRED... .RISING TEMPERATURES HAVE ENDED THE FROST THREAT. KYZ052-058>060-068-069-079-080-083>088-104-106>120-231415- /O.EXP.KJKL.FR.Y.0005.000000T0000Z-111023T1300Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 906 AM EDT SUN OCT 23 2011 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. AFTER MORNING LOW TEMPERATURES AT OR SLIGHTLY BELOW THE FREEZING MARK...TEMPERATURES IN VALLEY LOCATIONS ARE RISING ABOVE FREEZING. THEREFORE...FROST IS NO LONGER A THREAT. $$ AR/SHALLENBERGER/JP
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:41 AM EDT, 35 minutes earlier.
Area forecast discussion, Oct 22, 3:41 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 341 AM EDT SAT OCT 22 2011 .SHORT TERM.../TODAY THROUGH MONDAY/...UPDATED A VERY QUIET...BUT CHILLY START TO THE WEEKEND AS HIGH PRESSURE REMAINS CENTERED ACROSS TENNESSEE VALLEY THIS MORNING. TEMPERATURES HAVE DIPPED WELL INTO THE 30S...WITH FROST DEVELOPMENT LIKELY ACROSS A GOOD CHUNK OF EASTERN KENTUCKY. THE FROST ADVISORY WILL BE ALLOWED TO CONTINUE THROUGH 9 AM THIS MORNING. HIGH PRESSURE WILL REMAIN FAIRLY STATIONARY OR SLOWLY PUSH EAST OF THE AREA OVER THE NEXT 24 HOURS. THIS WILL YIELD CLEAR SKIES...WITH MILDER DAYTIME HIGHS TODAY...AND FROSTY TEMPERATURES ONCE AGAIN TONIGHT. WILL GO AHEAD AND ISSUE A NEW FROST ADVISORY FOR TONIGHT TO COINCIDE WITH THE ONE ALREADY OUT. A NORTHERN STREAM SHORTWAVE WILL PUSH ACROSS THE NORTHERN GREAT LAKES LATE SUNDAY NIGHT THROUGH MONDAY. BEST FORCING AND MOISTURE REMAINS WELL NORTH OF OUR AREA...SO FEEL NO NEED TO INCREASE POPS AT ALL. IN FACT...IT DOES NOT LOOK LIKE MUCH CLOUD COVER WILL PUSH ACROSS EASTERN KENTUCKY...LEAVING MONDAY PARTLY CLOUDY. WITH THE BREAKS IN THE CLOUD COVER...HIGH WILL HAVE NO PROBLEM CLIMBING TO AROUND 70. .LONG TERM.../MONDAY NIGHT THROUGH FRIDAY/...UPDATED THE MODELS ARE IN GOOD AGREEMENT WITH THE PATTERN EVOLUTION ALOFT THROUGH THURSDAY. AFTER THIS...THEY START TO SEPARATE BASED PRIMARILY ON A SHORTWAVE THAT DROPS THROUGH THE SOUTHERN ROCKIES. THIS SHORTWAVE DIVES FURTHEST SOUTH IN THE OLD ECMWF WHILE THE LATEST GFS SPINS IT UP FURTHER TO THE NORTH. THE LATEST GEM SPLITS THE DIFFERENCE IN ITS LATTER PANELS IN A WAY THAT DOES NOT PROVIDE MUCH WEIGHT FOR CHOOSING ONE OF THE OUTLYING SOLUTIONS OVER ANY OTHER. THE DIFFERENT HANDLING OF THIS SHORTWAVE ALOFT DOES LEAD TO SIGNIFICANT DIFFERENCES AT THE SFC FOR THE LATTER PART OF THE EXTENDED...THOUGH. SPECIFICALLY...THE GFS GENS UP A DEEP AND SLOW MOVING LOW THROUGH THE TENNESSEE VALLEY WHILE THE OLD ECMWF KEEPS THE BEST ENERGY TO THE SOUTH AND LESS CONSOLIDATED SO THAT ITS WHOLE SFC SYSTEM SLIDES THROUGH THE SOUTHEAST QUICKER AND WITH LESS IMPACT FOR EAST KENTUCKY. FOR NOW...WILL SPLIT THE DIFFERENCE AND ONLY SLOWLY INTRODUCE THE POTENTIAL SLOW DOWN FOR THE STORM SYSTEM AND ITS PCPN ON FRIDAY. THE CONSENSUS MODEL SOLUTION INCORPORATES THIS POTENTIAL WELL AND ONLY MINOR ADJUSTMENTS WILL BE MADE TO THE GRIDDED COMMON STARTING POINT FOR THE EXTENDED FORECAST. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS... OUR WEATHER PATTERN WILL TRANSITION FROM THE BROAD TROUGHING IN PLACE OVER THE WEEKEND TO ONE FEATURING A LOW AMPLITUDE RIDGE OVER THE SOUTHEAST U.S. EARLY NEXT WEEK. THE RESULTING SOUTHWEST FLOW WHICH DEVELOPS OVER THE AREA WILL SEND TEMPS BACK INTO THE 70S BY MONDAY AND TUESDAY AND FORECAST HIGHS WERE BOOSTED A FEW DEGREES ABOVE THE CONSENSUS GUIDANCE BOTH DAYS...BUT NOT QUITE AS WARM AS THE GFSX MOS INDICATES. A WEAK COLD FRONT IS PROGGED TO SAG INTO THE OHIO VALLEY ON MONDAY FORCED BY A RIPPLE IN THE QUICKENING FLOW ALOFT. A FEW MODELS HINT AT A SHOWER OR TWO OVER OUR NORTHERN COUNTIES...BUT THE OVERALL TREND IN THE RECENT PROGS HAS BEEN FOR ANY ASSOCIATED SHOWER ACTIVITY TO REMAIN TO OUR NORTH AND HAVE REMOVED ANY MENTION OF SHOWERS FOR MONDAY. SURFACE HIGH PRESSURE WILL REMAIN DOMINANT OVER OUR AREA AND RESULT IN FAIR SKIES MONDAY NIGHT INTO TUESDAY. A SHORTWAVE WILL THEN BEGIN TO DIG INTO THE NORTHERN PLAINS BY MIDWEEK...PROGRESSING SOUTHEAST CARVING OUT A NEW LONGWAVE TROUGH OVER THE EAST BY THE END OF THE PERIOD. LATEST MODEL TIMING AGREES WELL WITH THE INHERITED FORECAST AND FEW CHANGES WERE MADE. A COLD FRONT WILL SAG INTO THE AREA ON WEDNESDAY...AND STALL OUT AS IT WAITS ON THE SPONSORING TROUGH TO SWING THROUGH. THIS SHOULD RESULT IN A PROLONGED PERIOD OF RAIN...BEGINNING IN OUR NORTHWEST COUNTIES LATE TUESDAY NIGHT OR WEDNESDAY AND SPREADING SOUTHEAST TO COVER OUR REMAINING COUNTIES WEDNESDAY NIGHT AND THURSDAY. A THUNDERSTORM WILL ALSO BE POSSIBLE UNTIL THE FRONT CLEARS THE AREA ON THURSDAY. THE SYSTEM IS THEN EXPECTED TO PULL AWAY THURSDAY NIGHT...LEAVING EAST KENTUCKY IN A MUCH COOLER REGIME WITH JUST A SLIGHT CHANCE OF A SHOWER LINGERING IN OUR EASTERN COUNTIES BY FRIDAY MORNING. && .AVIATION.../06Z TO 06Z/ MAINLY VFR CONDITIONS ARE ANTICIPATED THROUGH MUCH OF THE FORECAST PERIOD. THE ONLY EXCEPTION WILL BE SOME LIGHT MVFR VALLEY FOG IMPACTING AREAS AROUND KLOZ AND PERHAPS KSME OVERNIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY FOR KYZ052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...KAS LONG TERM...ABE/GREIF AVIATION...KAS
Hazardous weather outlook, Oct 22, 4:00 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 400 AM EDT SAT OCT 22 2011 KYZ052-058>060-068-069-079-080-083>088-104-106>120-231200- ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 400 AM EDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY TO WIDESPREAD FROST WILL CONTINUE THROUGH 9 AM OVER MUCH OF THE AREA. IT WILL BE MOST PREVALENT IN THE VALLEYS...AND MORE SCATTERED IN NATURE ON THE RIDGES. PATCHY TO WIDESPREAD FROST WILL OCCUR AGAIN LATE TONIGHT...MAINLY IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ044-050-051-231200- FLEMING-MONTGOMERY-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE 400 AM EDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY TO WIDESPREAD FROST WILL CONTINUE THROUGH 9 AM OVER MUCH OF THE AREA. IT WILL BE MOST PREVALENT IN THE VALLEYS...AND MORE SCATTERED IN NATURE ON THE RIDGES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS
Nearby
Frost Advisories in Kentucky, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.